Q. What are the ways to reduce weight in a hypertensive patient?

Answered by
Dr. Mashfika N Alam
and medically reviewed by Dr. Dr. Divya Banu M
Published on Aug 02, 2019 and last reviewed on: Sep 03, 2019

Hello doctor,

I am a 42-year-old male. My blood pressure is 158/107. I have been on blood pressure medications for some time now. I no longer have medical insurance. I was on Hydrochlorothiazide, Lisinopril 12.5/20. I was supposed to get medical benefits but my job has not given me them. The problem has been going on for a few years. I am 5'8" and 220 pounds. I have an active lifestyle, yet I am still overweight.

Dr. Mashfika N Alam

Family Physician General Practitioner
#

Hi,

Welcome to icliniq.com.

I have read through your post and it seems like you really need to take the medications to keep your blood pressure in control. Particularly since the diastolic is quite high. If it is not controlled it can lead to complications like heart attack, stroke and kidney failure. You might want to drop by the emergency department in the hospital and they might give you something to lower it right away. Plus it would be very beneficial to lose weight as well.


Related Video
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Hypertension medicines are causing side-effects. What medication to take?

Query: Hello doctor, I have hypertension and also suffer from asthma. I have been prescribed ARBs. However, I have experienced respiratory side effects (dyspnea) that lead me to discontinue the medication. The side effects are class effect and all drugs from this class will have these effects. I cannot us...  Read Full »

Why am I having an increase in alkaline phosphatase level?

Query: Hello doctor,I am 36 years old, male, 6'1", 265 lbs. I have a question about total bilirubin. I had it checked four weeks ago and it was at .41 mg/dl and one month later it jumped to .82 mg/dl. My alkaline phosphatase is at 1.173 ukat/l and four weeks ago was at 1.003 ukat/l. The doctor was not conc...  Read Full »

Patient with TB and pneumonia initially gained weight but lost weight now. Why?

Query: Hello doctor, A TB and pneumonia patient for the last two months passed the extensive phase and gained two kg. But recently she lost two kg weight, and she feels ill and weak every afternoon. She takes her medication regularly and on time. Why does this occur?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.